Covid vaccine

Has anyone had issues with control after receiving covid19 vaccine? Thanks

Hey Wanda,

I’ve had both of the Covid vaccines with no effect on my numbers. The 1st vaccine I was a little tired the next day with no blood sugar issues. The 2nd vaccine I did get a fever, body aches and chills which went away after a day. I took a couple ibuprofen and this helped. Again, no issues with my blood sugar.

Hope this helps.

  • Frank
3 Likes

Sounds real good @Medictigger welcome to TypeOneNation and the forum.

Thanks, Joe. Glad to be here.

My son got his first vaccine last week. No issues whatsoever!

10 days ago I went to the local VA Hospital to get the COVID-19 vaccine. Within 10 hours I started to experience high blood sugar readings, in the high 200s. Increased insulin dosage had minimal impact. This lasted about 36 hours. I didn’t know about this side-effect, so I did some research and found the following.

How will the vaccine affect my blood sugar levels?

Because the vaccine can cause symptoms of illness, that can lead to high glucose levels, it’s important to carefully monitor your blood sugar levels for 48 hours after you receive your vaccination. Stay hydrated, and make sure to have your sick day plan ready in case you feel ill.

Short-lived blood sugar impact

While the CDCTrusted Source has warned that people may experience flu-like symptoms immediately following their vaccine shots, this is said to be short-lived and no cause for alarm. A number of PWDs who’ve had access to a vaccine told DiabetesMine they experienced a sore arm and somewhat elevated blood sugars in the hours, and even a few days, following the shots.

T1D Emma Ford in Scotland, who works in an intensive care unit, said after her first dose she saw higher glucose readings for 36 hours — mostly between 180 and 255 mg/dL (10-14 mmol). She kept her insulin pump on a 200 percent raised basal rate, taking insulin correction doses as needed every 3 hours.

T1D Kathy Wischhusen, who works at both a mental health treatment center and a residential psychiatric facility in Illinois, said she experienced some pain at the injection site, a headache, and higher blood sugars for 36 hours, in the 200s and 300s. “I didn’t anticipate higher blood sugars, so that caught me off guard a bit, but once I put two and two together, I just increased my basal rates 15 to 20 percent,” she said.

“I’ve heard” that one of the vaccines reported more side effects than the other, although I can’t recall which is which (feel free to fill me in). Apparently you don’t get a choice - you have to take whichever is provided at your location - but I wonder if people wouldn’t mind sharing which one they got as they share their experiences? Thanks.

I received the Pfizer vaccine and had no ‘blood sugar’ related side effects. My first dose was in December and my booster was over 2 weeks ago now. So far no issues.

1 Like

I, too, am interested in which vaccine you all had, and if you are under 40; between 40 to 65 or over 65.

It’s not related to diabetes but I thought I would share this article, published this morning, regarding the experience of someone who received their second vaccine. Their response to the second vaccine was more intense so be prepared to keep an eye on things. The author did not specify which vaccine her husband received.

I’m 44. Pfizer vaccine.